Alert archive / Utah / Special Weather Statements in 2016
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Sep 1, 2016, 6:21 PM MDT for Cache County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 6:21 PM MDT (00:21 UTC)
- Expired
- Sep 1, 2016, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
County Cache County, UT
The radar
The Salt Lake City radar (KMTX), 81 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
838
WWUS85 KSLC 020021
SPSSLC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
621 PM MDT THU SEP 1 2016
UTZ001-007-020045-
CACHE VALLEY/UTAH PORTION UT-WASATCH MOUNTAINS I-80 NORTH UT-
621 PM MDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX ELDER AND
NORTHERN CACHE COUNTIES UNTIL 645 PM MDT...
AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OVER THE CACHE
VALLEY AREA...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LOGAN...CACHE...SMITHFIELD...HYRUM...WELLSVILLE...LEWISTON...
TRENTON...PETER...BENSON...NORTH LOGAN...PROVIDENCE...NIBLEY...
HYDE PARK...RICHMOND...MILLVILLE...RIVER HEIGHTS...PARADISE...
NEWTON...AMALGA AND COLLEGE WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 4156 11185 4182 11204 4194 11199 4200 11177
4198 11156 4170 11145
TIME...MOT...LOC 0020Z 232DEG 23KT 4176 11186
$$
LCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:56 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 1, 3:56 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
356 PM MDT THU SEP 1 2016
.SYNOPSIS...A warm and somewhat moist southwest flow will prevail
across the region into the weekend. A cool trough of low pressure
and associated cold front will cross southwest Wyoming and Utah
Sunday and Sunday night.
&&
.SHORT TERM (THROUGH 06Z SUNDAY)...Southwest flow is increasing
over the forecast area this afternoon ahead of a Pacific Northwest
storm system that will slowly approach over the next couple of
days. The flow has drawn primarily mid and high level moisture
into Utah and southwest Wyoming, and with favorable jet support
over the area, this has allowed scattered showers and
thunderstorms to develop over much of the area. Gusty winds have
been relatively common with the cells that have developed, with
several reports of brief 40+ mph gusts. The storms will continue
into the early evening before decreasing in coverage some, with
the winds remaining the primary threat. With these storms
producing little in the way of rainfall, they will also produce
severe fire weather conditions. See the fire weather section of
the discussion for more details.
The trough will slowly rotate into the forecast area over the first
half of the weekend. Winds will continue to increase, especially
over western Utah. Though the winds will be breezy, do not think the
flow will be enough to produce consistent advisory winds, so have
not issued any headlines at this time. Temperatures will remain
relatively warm over northern Utah through Saturday, at least 5F
above seasonal normals, with temperatures staying closer to climo
over central and southern Utah.
.LONG TERM (AFT 06Z SUNDAY)...Models in good agreement in
sweeping upper level trough of low pressure across eastern
portions of Great Basin Sunday and Sunday night. Enough moisture,
precipitable water values around .6" and synoptic lift to justify
chance wording for showers across northern Utah and slight chance
wording for mountains of central Utah Sunday and Sunday night.
Breezy to windy conditions will continue ahead of the cold front
into Sunday evening.
In the wake of the cold front, significantly cooler conditions
will prevail through Wednesday, with readings 5 degrees or so
below normal.
GFS and ECMWF both indicate some moisture to be pulled into
southern Utah late in the workweek, though GFS is a bit faster
with moisture return. Despite uncertainty, will add chance for
precipitation across southern Utah for Thursday.
&&
.AVIATION...There is a 50 percent chance that showers/thunderstorms
will impact the SLC terminal between 22Z and 04Z, with gusty erratic
winds as the most likely impact. Away from showers, gusty south
winds are expected to continue through the evening hours, with a
chance that gusts greater than 30 mph continue through 03Z.
&&
.FIRE WEATHER...Southerly flow has increased over the district this
afternoon, drawing high and mid level moisture northward.
Scattered showers and thunderstorms have developed and will continue
into the evening before decreasing in coverage. Given the dry lower
levels, little rain is expected with these storms, especially over
northern and western Utah. The storms will be accompanied by gusty
outflow winds and lightning. As a result, a Red Flag Warning is
in effect for the northwestern half of the district.
Drier air will begin to move in from the west tomorrow with
southwesterly winds continuing to increase. Coverage of showers and
thunderstorms will be a bit less than today but the storms will
still be producing little rainfall, and this will keep the fire
danger high. By Saturday, showers and thunderstorms will be isolated
in nature and primarily confined to the higher terrain, but the
combination of gusty southwest winds and low relative humidity will
keep a threat of severe fire weather conditions going for
northwestern fire weather zones. A cold front will cross the fire
district late Saturday through Sunday, ushering in cooler and drier
conditions.
&&
.SLC Watches/Warnings/Advisories...
UT...Red Flag Warning until 10 PM MDT Saturday for UTZ478-492.
Red Flag Warning until 10 PM MDT Friday for
UTZ479>481-483-488.
WY...Red Flag Warning in effect until 10 PM Friday WYZ277.
&&
SHORT TERM...Traphagan
LONG TERM...Barjenbruch
AVIATION...Schoening
FIRE WEATHER...Traphagan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 1, 6:43 AM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 643 AM MDT THU SEP 1 2016 UTZ001>016-019>021-517-518-WYZ021-021200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 643 AM MDT THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RH AND THUNDERSTORMS ACROSS NORTHERN AND WEST CENTRAL UTAH THIS AFTERNOON AND EVENING. THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN ADDITION TO DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED FRIDAY ACROSS NORTHERN AND WEST CENTRAL UTAH DUE TO THE COMBINATION OF GUSTY WINDS...LOW RH AND THUNDERSTORMS. THERE IS A POTENTIAL FOR STRONG THUNDERSTORMS AGAIN FRIDAY ACROSS PORTIONS OF CENTRAL AND EASTERN UTAH. LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT NEAR THE ARIZONA BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Sep 1, 4:25 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 PM MDT THU SEP 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 20 E CALLAO 39.90N 113.34W
09/01/2016 M70 MPH TOOELE UT MESONET
FISH SPRINGS MESONET SITE
&&
LCSpecial weather statement, Sep 1, 4:44 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 PM MDT THU SEP 1 2016
UTZ002-003-006-007-012330-
WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
444 PM MDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WEBER...EASTERN
DAVIS...NORTH CENTRAL SALT LAKE AND WEST CENTRAL MORGAN COUNTIES
UNTIL 530 PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
SYRACUSE TO NEAR WEST BOUNTIFUL...AND MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
OGDEN...LAYTON...BOUNTIFUL...FARMINGTON...ROY...CLEARFIELD...
KAYSVILLE...SYRACUSE...CLINTON...SOUTH OGDEN...NORTH SALT LAKE...
CENTERVILLE...WOODS CROSS...WASHINGTON TERRACE...RIVERDALE...
HOOPER...SOUTH WEBER...WEST BOUNTIFUL...
MARRIOTT-SLATERVILLE AND UINTAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4125 11204 4116 11181 4086 11187 4083 11202
4100 11220
TIME...MOT...LOC 2242Z 204DEG 19KT 4099 11209 4090 11199
LCLocal storm report, Sep 1, 4:52 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
452 PM MDT THU SEP 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 27 WSW DUGWAY 40.05N 113.21W
09/01/2016 M61 MPH TOOELE UT MESONET
&&
BARJENBRUCHSpecial weather statement, Sep 1, 5:18 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
518 PM MDT THU SEP 1 2016
UTZ015-020000-
WEST CENTRAL UTAH UT-
518 PM MDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB COUNTY UNTIL
600 PM MDT...
AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF FISH SPRINGS WILDLIFE REFUGE...
OR 47 MILES NORTHWEST OF DELTA...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FISH SPRINGS WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3956 11342 3964 11359 3990 11334 3990 11301
3961 11292
TIME...MOT...LOC 2317Z 241DEG 15KT 3969 11334
LCLocal storm report, Sep 1, 5:31 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
531 PM MDT THU SEP 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 16 NW DUGWAY 40.37N 113.00W
09/01/2016 M60 MPH TOOELE UT MESONET
UPPER CEDAR MTN MESONET SITE
&&
LCSpecial weather statement, Sep 1, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
621 PM MDT THU SEP 1 2016
UTZ001-007-020045-
CACHE VALLEY/UTAH PORTION UT-WASATCH MOUNTAINS I-80 NORTH UT-
621 PM MDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX ELDER AND
NORTHERN CACHE COUNTIES UNTIL 645 PM MDT...
AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OVER THE CACHE
VALLEY AREA...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LOGAN...CACHE...SMITHFIELD...HYRUM...WELLSVILLE...LEWISTON...
TRENTON...PETER...BENSON...NORTH LOGAN...PROVIDENCE...NIBLEY...
HYDE PARK...RICHMOND...MILLVILLE...RIVER HEIGHTS...PARADISE...
NEWTON...AMALGA AND COLLEGE WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 4156 11185 4182 11204 4194 11199 4200 11177
4198 11156 4170 11145
TIME...MOT...LOC 0020Z 232DEG 23KT 4176 11186
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:26 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 25 min |
| Sep 2, 3:52 AM MDT | Red Flag Warning | SLC | Box Elder, Davis, Juab, Millard, Salt Lake, Sanpete and 2 more | 66 hr |
| Sep 2, 2:19 PM MDT | Special Weather Statement | SLC | Garfield | 41 min |
| Sep 2, 5:03 PM MDT | Special Weather Statement | SLC | Kane | 42 min |
| Sep 2, 5:18 PM MDT | Special Weather Statement | SLC | Kane | 42 min |
Nearby
Special Weather Statements in Utah, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.